It looks like you're using an Ad Blocker.

Please white-list or disable AboveTopSecret.com in your ad-blocking tool.

Thank you.

 

Some features of ATS will be disabled while you continue to use an ad-blocker.

 

Dangers of steroid nasal sprays

page: 2
27
<< 1   >>

log in

join
share:

posted on Dec, 18 2015 @ 09:18 AM
link   
Hello. I am going through the same stuff right now. Like yourself, it took me awhile to make the connection to this spray. I'm sure we are talking about the same n spray. I am currently suffering from GERD, and I have already been to emergency twice this week. I have been off the spray two days now and feeling completely awful and just off. I'm hoping I will feel better down the road as I can not work right now because of the anxiety and other side effects. Like yourself my doctor was unaware of the serious side effects of this nasal spray. Ever considered taking them on and filing a lawsuit?
edit on 18-12-2015 by Scocar258 because: Spelling

edit on 18-12-2015 by Scocar258 because: Spelling




posted on Dec, 18 2015 @ 10:34 AM
link   
Good thread. I have one vice and that is my addiction to Afrin nasal spray. After suffering a terrible nosebleed I tried to get off the stuff but had to start one nostril at a time. It's been over a year and that one nostril still gets plugged up. I'm so miserable!!

People need to stay off ALL nasal sprays.



posted on Oct, 30 2016 @ 12:45 PM
link   
a reply to: meemaw
Thanks meemaw While searching, I've also come across many similar references on various boards, including thousands of similar side effects description on Ask a Patient

My story is very similar to yours, including the side effects. From a completely healthy, athletic guy, I turned into a complete mess in less than three months of using this spray on and off. The most awful thing for me is that since stopping using the spay 78 days ago, many of the side effects, including severe dizziness, anxiety and off balance feeling have not improved. The good news however is that after not sleeping for a few months, or sleeping just a few hours a day, in the last three weeks, I am able to get 5-7 hours of sleep, though wake up every two hours, at times with pounding heart. In the last three months I went though a complete medical including all possible scans, like MRI, CT, US, etc. All tests, including the scans came back negative, and I have not been taking any other medication, including prescription or OTC, so it's obvious that this particular chemical did not agree with me. The doctors are quick to diagnose with nonsense since they have no idea what's really happening, and are convinced that a nasal spray can't cause such severe side effects. For example, when I finally managed to see a neurologist, after a 5 minute evaluation he diagnosed me with "daily migraines". His exact words were "We don't know what's causing it, and can't fix it. However, I can recommend beta blockers, anti-seizure, or an antidepressant medication. I don't know which one will work, so you'd need to try and see". At the same time, my family doc's words were "Well, the tests are fine, so, whatever is that you are feeling, must be in your head. You may need to see a psychiatrist, though it will take a while since they are very busy when it's covered by OHIP..."

If anyone went through the same withdrawal, please let me know if there is anything at all that could be done to make symptoms go away, fast. As I'm writing this, I'm sitting in my favorite lazy chair scared of moving my eyes or my head since I feel off balance even when sitting down. Thank G*D, walking is not too bad.

I've tried every suggestion received to date from various sources, including increasing my magnesium intake, supplementing B and C vitamins and fish oil, and eating an extremely balanced and nutritious food, which I've always done. That said, some vitamins and supplements make the matters worse, especially the fish oil.

Thanks in advance for any information you could share!



posted on Oct, 30 2016 @ 12:59 PM
link   
a reply to: meemaw

Was it Flonase?! Now I'm worried, because my 12 yr. old is on it twice a day, for severe sinus attacks, & sinus drippage......HES ONLY 12!!!! Please let me know if it was Flonase?!!!! Maybe I can try to ween him off it a bit if so????
edit on 10/30/16 by j.r.c.b. because: (no reason given)



posted on Oct, 30 2016 @ 01:01 PM
link   
Boy did this thread surface in the nick of time. I was about to get Rx filled for my nasonex.

I'm not going to now. I've heard similar stories about the over the counter nasal sprays, but not the prescribed ones.
I don't want these issues. Guess I'll just keep a sinus headache. I do have some saline nose spray, and I guess I need to learn to use one of those neti-pot things. yuck. I'll order one I guess. Hope it's not as gross as it looks. They give lessons on you-tube.



posted on Oct, 30 2016 @ 01:03 PM
link   
a reply to: j.r.c.b.

My nephew used Nasonex twice a day when he was around that age. He didn't have any side effects, but he only used it for about a year.



posted on Oct, 30 2016 @ 01:07 PM
link   
a reply to: angeldoll

Phew, thanks so much!!! I'm literally shaking right now, I was getting so worried!! I'm the same as far as Benadryl. I cannot take that stuff! Makes me feel really odd, double vision, high anxiety, shaky......I have awful allergies, but I can't take much, because everything that can help me, makes me feel too weird! But I don't care about me, I'm more worried about my little guy!! Pediatrician has him on it continuously, going on 2 years now.......



posted on Oct, 30 2016 @ 01:10 PM
link   
a reply to: j.r.c.b.

Hm. I think with a first complaint, or any side effect you might notice, I'd take him off of it. Just be on the look-out.



posted on Oct, 30 2016 @ 01:30 PM
link   
a reply to: angeldoll

Thanks so much! I'll be on constant watch now! Thank you so much O.P.!! Great informative thread!! And please, if anyone else can share their stories, I sure would like to hear them! S&F



posted on Oct, 30 2016 @ 01:36 PM
link   
a reply to: j.r.c.b.
Sorry for jumping the gun since I was not asked. The spray you have mentioned is a glucocorticoid, meaning that in my view, and based on the www.askapatient.com..., may have the same side effects.



posted on Nov, 29 2016 @ 01:42 PM
link   
a reply to: meemaw

Hi, Just read your post (new to abovetopsecret) and I found it very interested indeed.
I have been suffering with Chronic Rhinitis for a few years and in May 2016 had surgery (fine Endoscopic Sinus Surgery) or (FESS) due to polyps in Ethmoid/maxillary & sphenoid sinuses, also Inferior Turbinate reduction.
I have been on a well known nasal spray since Dec 2015 Av***ys and been advised by my consultant to continue with it indefinitely along with nasal irrigation twice a day.
Since Dec 2015 I have been feeling like # and was told it was because of my sinus infection and would go away once I had the operation, unfortunately I still feel bad, I have headaches, nausea, congestion, dizzyness, fatigue and general malaise among-est other things. I have had blood tests CT scans eye examinations, sleep Apnea test< Doctors say I am suffering from Anxiety!!!
I have tried various diets I have air filter/ Dehumidifier/ etc etc etc.
I seen your post after hours of research and decided to stop taking nasal spray.
Its only been a couple of days but already I feel like I am slowly getting back to my old self, when I think about the timing of my symptoms it all leads back to taking the nasal spray.
Keeping my fingers crossed that I have found the culprit Av***ys.!!!
Thank you so much and God bless




top topics



 
27
<< 1   >>

log in

join